After hyaluronidase, how does the dissolved product leave the body?

I'm having product (Restalyne and Voluma) around my eyes removed due to overfilling. Someone mentioned to me that as the old filler product dissolves, some of if may melt/slide (?) down from the original location, potentially making the area below more my eyes (midface, etc.) more pouchy than before the filler was dissolved. I assume this may "look" like the case after the eye filler is removed, but it's a question. Can any filler liquify enough to slide elsewhere on the face?

Doctor Answers 1

Dissolving filler with Hyaluronidase

Hello There, 

Hyaluronidase is an enzyme that liquefies the filler and turns it into water immediately. This is then absorbed by the body. It may initially look a bit swollen, or as you state "pouchy", due to the added fluid, but this will resolve within a few hours. Not all filler can be reversed with this product, as it is only effect for hyaluronic acid based fillers. Bellafill, Sculptra, and Radiesse are not among this family. There is a small risk for filler to migrate if it is not placed in the correct plane, but it would not liquefy and travel. 

Hope this helps, 

Javad Sajan, MD

Seattle Physician
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.